MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT R - SIZE2

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT R - SIZE2
Model Number 02.09.2602R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 aug 2025.Gmk-hinge 02.09.2602r gmk-hinge femoral component r - size2 (k130299) lot 2100750: (b)(4) items manufactured and released on 17-may-2021.Expiration date: 2026-apr-29.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: gmk-hinge 02.09.4002r gmk-hinge tibial tray - 2r (k130299) lot 2013006: (b)(4) items manufactured and released on 28-apr-2021.Expiration date: 2026-apr-13.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.07.Fcl15065 fluted extension stem ø15mm / l 065mm (k120790) lot.2100203: (b)(4) items manufactured and released on 28-jun-2021.Expiration date: 2026-jun-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affair department: a revision surgery was performed approximately four years after the implantation of a hinged knee prosthesis, due to aseptic loosening.The available radiographic images clearly demonstrate signs of implant mobilization, particularly evident as radiolucent lines around the femoral stem of the prosthesis.Aseptic loosening is a well-documented complication in the literature, often associated with multifactorial or unclear etiology.In this case as well, the exact cause of failure is difficult to determine based on the available information.However, there are no elements to suggest a defective or malfunctioning device.
 
Event or Problem Description
Revision surgery due to aseptic loosening of primary hinge prothesis with uncemented stems at 3 years 10 months from primary.No recutting of the tibia and femur.Reimplantation of the hinge system with cemented components and sensitin implants.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FEMORAL COMPONENT R - SIZE2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22961215
Report Number3005180920-2025-00839
Device Sequence Number8259811
Product Code KRO
UDI-Device Identifier07630030825422
UDI-Public07630030825422
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Model Number02.09.2602R
Device Lot Number2100750
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale